Hail, Greene
- When
- June 2, 5:20 PM EST to 5:22 PM EST
- Where
- Greene County, 1 mi E of Bloomfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -86.911
On the evening of June 2nd, severe storms moved through central Indiana. 88 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
On the evening of June 2nd, severe storms moved through central Indiana. Some of these storms contained 0.75 inch to 0.88 inch hail. Damaging thunderstorm winds and lightning were also threats from these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 2, 1:35 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EDT SAT JUN 2 2007 .SHORT DISCUSSION...TONIGHT THROUGH MONDAY MAIN FOCUS WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS. THUNDERSTORMS DURING THE AFTERNOON WITH THE HEATING. LOOKING AT THE LIFTED INDEXES AND K-INDEX THE MOST UNSTABLE AREAS ARE IN THE CENTRAL AND EAST. THIS IS FOLLOWING THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON WHERE THERE IS LITTLE ACTIVITY IN THE EXTREME NW. THE HEIGHT OF WET BULB ZERO IS ABOVE 12K WHICH WOULD INDICATED ONLY A SLIGHT CHANCE FOR HAIL. SO FAR ONLY HAVE RECEIVED 1 REPORT OF HAIL AND THIS WAS BLO PEA SIZE. CAPE ONLY GOES TO AROUND 1200 OVER CNTRL AND EAST WITH ONLY AROUND 600 IN THE NW. THUNDERSTORM ACTIVITY SHOULD DECREASE SOME AFTER SUNSET. A COLD FRONT WILL BE MOVING THROUGH INDIANA ON SUNDAY. MOISTURE AND INSTABILITY WILL BE INCREASING WITH THE FRONT. LI DROP TO AROUND -5. CAPE REACH 1400 MAINLY DURING THE LATE MORNING IN THE CENTRAL AND WEST THEN IN THE AFTERNOON IN THE EAST. IN THE WEST IN THE AFTN IT DROPS TO 300. WILL GO FOR LIKELY TSTMS IN THE WEST AND CENTRAL DURING THE MORNING AND A CHC IN THE EAST. DURING THE AFTERNOON WILL DROP THE POP TO A CHANCE IN THE WEST. ON SUNDAY AFTN 850 MB TEMPS DROP AROUND 4C OVER WHAT THEY HAVE BEEN. TEMPS HAVE BEEN GOING AT OR ABV GUIDANCE. CLOUD COVER WILL HELP TO HOLD THINGS DOWN. WILL GO TOWARD THE HIGHER TEMP VALUE. THERE WILL BE ENOUGH INSTABILITY AFTER FROPA TO KEEP A CHANCE ON SUNDAY NIGHT AND MONDAY. && .EXTENDED DISCUSSION...TUESDAY THROUGH SATURDAY WEATHER FACTOR TO CONTINUE TO WATCH IN THE EXTENDED PERIOD WILL BE THE CHANCE OF THUNDERSTORMS. THE FRONT WILL BECOME STATIONARY OVER CENTRAL INDIANA ON TUESDAY. THIS WILL KEEP A CHANCE OF SHOWERS. WITH THE CLOUD COVER AND MORE OF A FLOW FROM THE N HIGH TEMPS WILL ONLY BE IN THE 70S. THE FRONT WILL MOVE INTO SOUTHERN KY ON WEDNESDAY THIS WILL ALLOW INDIANA TO BECOME UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES. A LITTLE MORE SUNSHINE WILL HELP TO PUSH TEMPS UP A FEW DEGREES. A COLD FRONT WILL MOVE TOWARD INDIANA FROM THE NORTHWEST ON THURSDAY NIGHT. WILL BRING A CHANCE OF RAIN IN THEN AND KEEP IT THROUGH THE END OF THE EXTENDED PERIOD. .AVIATION...DISCUSSION FOR 18Z TAFS PRIMARILY VFR CONDITIONS EXPECTED THRU THE PERIOD. ONLY PROBLEMS WILL BE SCT TSRA AND A FEW HOURS OF MVFR FOG AROUND SUNRISE. UNSTABLE AIRMASS IS ALLOWING SCT TSRA TO DEVELOP ACROSS CENTRAL INDIANA. NO ORGANIZED TSRA EXPECTED THIS AFTN...SO WILL JUST USE VCTS. BRIEF IFR CONDS POSSIBLE WITH ANY THUNDERSTOM DUE TO HEAVY RAIN. A COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE AREA FROM IL AFT 00Z. A LINE OF TSRA MAY MAKE IT INTO LAF AND HUF...BUT CONFIDENCE TOO LOW TO TRY AND TIME THAT FAR OUT. REMNANTS OF LINE MAY WORK INTO IND AND BMG BEFORE 06Z...BUT AGAIN CONFIDENCE MUCH TOO LOW ATTM TO MENTION. WILL USE VCTS AND CB MENTION TO HIGHLIGHT POSSIBILITY. CIGS SHOULD DROP TO BELOW 10KFT SUNDAY WITH FRONT IN THE AREA AND PERHAPS DYING SHRA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...SH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EDT SAT JUN 2 2007 INZ021-028-029-035-031000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN- 553 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT THE PRESENT TIME...CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF A FEW SEVERE STORMS...ESPECIALLY FROM THE MID AFTERNOON HOURS TODAY INTO THE LATE EVENING HOURS OF TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THE MID AFTERNOON HOURS TODAY INTO THE LATE EVENING HOURS TONIGHT. IN ADDITION...SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>049-051>057-060>065-067>072-031000- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 553 AM EDT SAT JUN 2 2007 /453 AM CDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT THE PRESENT TIME...CONDITIONS ARE NOT FAVORABLE FOR SEVERE STORMS...ALTHOUGH ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The Indianapolis radar (KIND), 93 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
4 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Nickel hail was reported by law enforcement at the highway 231 interchange on interstate 70.
Lightning struck a power line pole, which fell and subsequently hit and knocked over a tree.
Hail upwards of dime size was reported by a trained spotter.
Trees were reported down by a trained spotter due to severe damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33348, 33351, 33401, 33353, 33361, 33386.